Texas, 2010

Hail and Damaging Winds in Texas, July 25 to 26, 2010

July 25 to 26, 2010 · NWS FWD · 7 events in 5 counties and zones

A tropical upper level low pressure system moved slowly across north Texas on July 25th and 26th. This system caused numerous showers and thunderstorms to develop.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$120,000
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

A tropical upper level low pressure system moved slowly across north Texas on July 25th and 26th. This system caused numerous showers and thunderstorms to develop. A few of these storms became severe with damaging wind gusts and hail up to the size of quarters.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 25, 2:07 PM CST, 2 hours 3 minutes earlier.

Area forecast discussion, Jul 25, 2:07 PM CST, 2 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
307 PM CDT SUN JUL 25 2010

.DISCUSSION...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP
THROUGH THE EVENING HOURS AS UPPER LEVEL LOW PRESSURE MEANDERS
ACROSS THE REGION. THE MOST FAVORED AREA FOR SHOWERS AND STORMS
WILL BE IN THE SOUTHERN ZONES WHERE LIFT AND MOISTURE WILL BE
MAXIMIZED. STORMS SHOULD REMAIN ELEVATED AND MAINLY BELOW SEVERE
LIMITS. HOWEVER...SOME STRONG TO BRIEFLY SEVERE DOWNBURST WINDS ARE
POSSIBLE WITH ANY STORMS DUE TO A DRY LAYER BELOW ABOUT 13K FT.
RAIN AND THUNDERSTORM CHANCES WILL DECREASE SOME AFTER SUNSET BUT
WITH THE WEAK LIFT OVER THE AREA AND INCREASING LOW LEVEL
MOISTURE SOME SHOWERS AND STORMS COULD LINGER AFTER DARK.

SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE THROUGH THE
FIRST HALF OF THE WEEK AS THE UPPER LOW DRIFTS SLOWLY WEST AND
MOISTURE INCREASES ACROSS THE REGION. RAIN CHANCES SHOULD DECREASE
THE SECOND HALF OF THE WEEK THROUGH THE WEEKEND AS UPPER LEVEL
HIGH PRESSURES BUILDS IN FROM THE EAST AND LARGE SCALE SUBSIDENCE INCREASES.

TEMPERATURES MOST OF THE WEEK WILL BE SEASONALLY WARM WITH HIGHS
GENERALLY IN THE 90S AND LOWS IN THE 70S. TEMPERATURES WILL WARM
SLIGHTLY BY THE END OF THE WEEK THROUGH THE WEEKEND WITH AFTERNOON
HIGHS NEAR THE CENTURY MARK IN MANY LOCATIONS.

79

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  77  94  76  96  78 /  30  30  30  30  20
WACO, TX              73  95  74  94  78 /  40  30  30  40  20
PARIS, TX             76  94  74  93  75 /  30  40  20  20  20
DENTON, TX            72  94  73  96  76 /  30  30  30  20  20
MCKINNEY, TX          72  94  73  94  76 /  30  30  30  30  20
DALLAS, TX            78  94  76  95  80 /  30  30  30  30  20
TERRELL, TX           75  93  75  94  76 /  30  30  30  30  20
CORSICANA, TX         75  94  75  93  75 /  30  40  30  40  20
TEMPLE, TX            72  95  73  92  75 /  40  30  30  40  30
MINERAL WELLS, TX     70  94  71  93  74 /  30  30  30  30  20

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

75/79
Hazardous weather outlook, Jul 25, 2:09 PM CST, 2 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE FORT WORTH TX
309 PM CDT SUN JUL 25 2010

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-261200-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
309 PM CDT SUN JUL 25 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT.
THERE IS A CHANCE OF THUNDERSTORMS THROUGH EARLY EVENING OR
NIGHTFALL. DANGEROUS CLOUD TO GROUND LIGHTNING...SMALL HAIL...AND
WIND GUSTS TO 50 MPH ARE POSSIBLE WITH THE STRONGEST STORMS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.
THERE IS A CHANCE FOR MAINLY AFTERNOON AND EVENING THUNDERSTORMS
MONDAY THROUGH THURSDAY WITH THE BEST CHANCES BEING SOUTH OF I-20.

.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON OR
EVENING...GENERALLY SOUTH AND WEST OF A GRAHAM...CLEBURNE...CAMERON
LINE.

In the hours before

Special weather statement, Jul 25, 1:42 PM CST, 2 hours 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
242 PM CDT SUN JUL 25 2010

TXZ133-252015-
JOHNSON TX-
242 PM CDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL JOHNSON COUNTY

AT 242 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES SOUTH OF KEENE...MOVING WEST AT 5 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE.

VERY HEAVY RAIN AND WIND GUSTS TO 40 MPH ARE LIKELY WITH THIS STORM.

LAT...LON 3222 9743 3236 9748 3237 9728 3225 9725
TIME...MOT...LOC 1942Z 087DEG 3KT 3230 9731
Special weather statement, Jul 25, 3:25 PM CST, 45 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
425 PM CDT SUN JUL 25 2010

TXZ132-133-144-252200-
JOHNSON TX-SOMERVELL TX-BOSQUE TX-
425 PM CDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTH CENTRAL BOSQUE COUNTY
  SOUTHWESTERN JOHNSON COUNTY
  EASTERN SOMERVELL COUNTY

AT 425 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 13 MILES SOUTHWEST OF CLEBURNE...MOVING WEST-NORTHWEST AT
10 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE CLEBURNE STATE PARK.

VERY HEAVY RAIN AND WIND GUSTS TO 50 MPH ARE LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3232 9770 3232 9762 3226 9741 3199 9757
      3216 9773
TIME...MOT...LOC 2125Z 112DEG 10KT 3221 9755
Special weather statement, Jul 25, 3:32 PM CST, 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
432 PM CDT SUN JUL 25 2010

TXZ142-252200-
MILLS TX-
432 PM CDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  CENTRAL MILLS COUNTY

AT 432 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM JUST SOUTH OF CENTER CITY...MOVING WEST AT 15 MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE GOLDTHWAITE.

PEA-SIZED HAIL AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS
STORM.

LAT...LON 3159 9860 3147 9831 3136 9835 3135 9837
      3135 9866 3137 9867
TIME...MOT...LOC 2132Z 102DEG 12KT 3142 9840
Special weather statement, Jul 25, 4:00 PM CST, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
500 PM CDT SUN JUL 25 2010

TXZ119-121-252230-
DALLAS TX-KAUFMAN TX-
500 PM CDT SUN JUL 25 2010

...SIGNIFICANT WEATHER ADVISORY FOR...
  SOUTHEASTERN DALLAS COUNTY
  WEST CENTRAL KAUFMAN COUNTY

AT 500 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHWEST OF KAUFMAN...MOVING WEST AT 20
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE BALCH SPRINGS...COMBINE...
CRANDALL...KAUFMAN AND SEAGOVILLE.

FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THIS STORM.

LAT...LON 3252 9631 3256 9667 3274 9667 3270 9629
TIME...MOT...LOC 2200Z 095DEG 16KT 3262 9641

The radar

The Dallas/Ft Worth radar (KFWS), 80 km away, was scanning. The volume nearest the first event began at 22:09 UTC.

Open the radar archive at this moment

Event by event

4 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Kaufman

When
July 25, 4:10 PM CST
Where
Kaufman County, Crandall
Measured
0.75 in hail
Reported by
Law Enforcement
Coordinates
32.630, -96.450

Penny size hail was reported in Crandall.

Thunderstorm Wind, McLennan

When
July 25, 5:55 PM CST
Where
McLennan County, (Act)madison-Cooper to 1.43 mi E of China Spg
Measured
67 kt (77 mph) measured gust
Property damage
$15,000
Reported by
ASOS
Coordinates
31.620, -97.230

The automated surface observation system at the Waco Airport reported a 77 MPH wind. There were multiple trees down around the airport and near China Springs. Power outages were reported near the airport.

Hail, Kaufman

When
July 26, 1:15 PM CST
Where
Kaufman County, 1.41 mi ESE of Forney
Measured
1 in hail
Reported by
Trained Spotter
Coordinates
32.746, -96.446

Quarter size hail fell just east of Forney.

Thunderstorm Wind, Kaufman

When
July 26, 1:35 PM CST
Where
Kaufman County, Forney
Measured
50 kt (58 mph) estimated gust
Property damage
$100,000
Reported by
Broadcast Media
Coordinates
32.750, -96.470

Downburst winds caused damage to barns and several homes in the city of Forney.

Thunderstorm Wind, Hunt

When
July 26, 3:20 PM CST
Where
Hunt County, 1.22 mi S of Campbell
Measured
50 kt (58 mph) estimated gust
Reported by
Law Enforcement
Coordinates
33.132, -95.948

An eighteen-wheeler tractor trailer was blown off Interstate 30 near Campbell.

Thunderstorm Wind, Lamar

When
July 26, 4:20 PM CST
Where
Lamar County, Petty
Measured
50 kt (58 mph) estimated gust
Property damage
$5,000
Reported by
Trained Spotter
Coordinates
33.600, -95.820

A large tree was blown down into a power line in the town of Petty.

Hail, Wise

When
July 26, 5:34 PM CST
Where
Wise County, 1.95 mi NNW of Bridgeport
Measured
1 in hail
Reported by
Public
Coordinates
33.245, -97.787

Nickel to quarter size hail fell north of Bridgeport.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, July 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 250252, 250253, 250254, 250255, 250257, 250258, 250256.